Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at May 29, 2025, 12:50 AM EDT for Mitchell County, Georgia. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2025, 12:50 AM EDT (04:50 UTC)
- Expired
- May 29, 2025, 2:11 AM EDT
- In force
- 81 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 82 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
227
WGUS52 KTAE 290450
FFWTAE
GAC205-290645-
/O.NEW.KTAE.FF.W.0009.250529T0450Z-250529T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1250 AM EDT Thu May 29 2025
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
South Central Mitchell County in southwestern Georgia...
* Until 245 AM EDT.
* At 1250 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pelham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3117 8415 3112 8416 3109 8421 3109 8429
3112 8433 3114 8432 3117 8426
FLASH FLOOD...RADAR INDICATED
$$
Haner1 follow-up statement
111
WGUS72 KTAE 290611
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
211 AM EDT Thu May 29 2025
GAC205-290621-
/O.CAN.KTAE.FF.W.0009.000000T0000Z-250529T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mitchell GA-
211 AM EDT Thu May 29 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL MITCHELL
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
&&
LAT...LON 3117 8415 3112 8416 3109 8421 3109 8429
3112 8433 3114 8432 3117 8426
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 28, 9:24 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 28, 9:24 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 924 PM EDT Wed May 28 2025 ...New UPDATE... .UPDATE... Issued at 919 PM EDT Wed May 28 2025 An east-west oriented boundary from Coffee County to Mitchell County is slowly moving northward. Along this boundary, scattered showers and thunderstorms have developed, some of which have produced wind gusts of 35-45 mph. These storms should gradually weaken as they move northward through about midnight. Our attention then turns to an MCS over southern Louisiana that will move eastward along the Gulf Coast tonight. Latest model guidance has this arriving during the pre-dawn hours in southeast Alabama and the Florida Panhandle. While the severe threat appears to be diminished thanks to the lack of daytime heating and lower instability, some gusty winds cannot be ruled out in some of the stronger storms. Thus, for tonight, have increased rain chances this evening in southeast Alabama and southwest Georgia, and increased rain chances during the early morning hours in southeast Alabama and the Florida Panhandle. Low temperatures were also bumped up a couple degrees thanks to the warm humid air mass and cloud cover moving in. && .NEAR TERM... (Through Thursday) Issued at 217 PM EDT Wed May 28 2025 Cirrus from early morning convection has tempered convection across the central and western Big Bend so far today, but still may see a bit of activity develop through the late afternoon and early evening hours. Otherwise, the overnight hours will start out rather tranquil. By late tonight, a shortwave will begin to approach the region from the west, likely with some associated convection moving into the Panhandle and SE Alabama by morning. This shortwave will help to generate more widespread coverage of storms on Thursday. With a couple of different mid-level pulses, there may be multiple rounds of storms moving across the area. Slightly enhanced mid-level flow may help to enhance the damaging wind potential as well, with a marginal risk for severe storms in place across the region for Thursday. && .SHORT TERM... (Thursday night through Friday night) Issued at 217 PM EDT Wed May 28 2025 The SPC maintains a marginal risk for severe storms (level 1 of 5) from Friday into Friday night with damaging straight-line winds the primary threat. A cold front will bring an end to the storminess from Friday night into Saturday morning. && .LONG TERM... (Saturday through Tuesday) Issued at 217 PM EDT Wed May 28 2025 A noticeable drop in humidity will occur behind the front. This will set up a dry and seasonably warm weekend with morning lows getting well down into the 60s. A gradual moisture return will occur early next work week. && .AVIATION... (00Z TAFS) Issued at 802 PM EDT Wed May 28 2025 VFR conditions are generally expected to prevail throughout the overnight hours. Scattered showers and storms are possible throughout the day tomorrow beginning in the late morning. MVFR and possibly IFR conditions are briefly possible in and around thunderstorms. && .MARINE... Issued at 217 PM EDT Wed May 28 2025 Light southwest winds will begin to increase Thursday night and are forecast to reach cautionary levels as they veer to the west on Friday. Winds will drop below cautionary levels as they shift to the northwest behind a front Friday night. Light to moderate northwest winds on Saturday will return to light onshore for Sunday. && .FIRE WEATHER... Issued at 217 PM EDT Wed May 28 2025 Through Friday, the main fire weather concern will continue to be gusty and erratic winds as a few rounds of thunderstorms traverse the region. Otherwise, the air mass will be seasonably moist and unstable. A late season cold front will push in from the north on Friday afternoon and Friday night. As is common behind early summer cold fronts, there will be little if any cooling of daytime temperatures, but the air mass will be considerably drier this weekend. && .HYDROLOGY... Issued at 217 PM EDT Wed May 28 2025 WPC has the area under a slight risk (level 2 of 4) of excessive rainfall across most of the area on Thursday and a marginal risk (level 1 of 4) on Friday. While widespread flooding is not anticipated, localized areas could see rainfall rates sufficient for flash flooding. Mainstem river flooding is not forecast with low flow conditions currently on some area rivers. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 73 90 72 / 50 10 70 30 Panama City 88 77 87 75 / 30 50 60 50 Dothan 91 73 87 70 / 40 30 80 40 Albany 91 72 89 69 / 30 20 70 30 Valdosta 92 73 91 70 / 30 10 60 20 Cross City 91 72 92 71 / 20 10 40 20 Apalachicola 86 77 86 75 / 30 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Wool LONG TERM....Wool AVIATION...Oliver MARINE...Wool FIRE WEATHER...Camp HYDROLOGY...Wool
In the hours before
Special weather statement, May 28, 8:37 PM EDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
737 PM CDT Wed May 28 2025
ALZ065>067-069-290130-
Dale AL-Henry AL-Coffee AL-Houston AL-
737 PM CDT Wed May 28 2025
...STRONG THUNDERSTORMS WILL IMPACT DALE...HENRY...COFFEE AND NORTH
CENTRAL HOUSTON COUNTIES THROUGH 830 PM CDT...
At 736 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Columbia to near Ozark to
Elba. Movement was north at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Daleville, Elba, Abbeville, Fort Novosel, Enterprise, Headland,
Ozark, Midland City, Kinsey, Level Plains, Newton, Webb, New
Brockton, Ariton, Columbia, Pinckard, Lee, Grimes, Newville, and
Napier Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
3153 8505 3135 8509 3126 8515 3133 8620
TIME...MOT...LOC 0036Z 197DEG 10KT 3136 8521 3144 8557 3141 8605
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, May 28, 8:42 PM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
842 PM EDT Wed May 28 2025
GAZ142>145-290130-
Miller GA-Baker GA-Mitchell GA-Early GA-
842 PM EDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN MILLER...SOUTHWESTERN
MITCHELL...BAKER AND EAST CENTRAL EARLY COUNTIES THROUGH 930 PM
EDT...
At 842 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Colquitt, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colquitt, Newton, Damascus, Babcock, Iveys Mill, Milford, Hopeful,
Red Store Crossroads, Crestview, Hoggard Mill, Boykin, Hawkinstown,
Mimsville, Harmony Church Rd/hwy 45, Branchville, Jeterville,
Cooktown, Elmodel Wma, Bethany, and Patmos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3110 8473 3122 8477 3141 8461 3141 8425
3108 8425
TIME...MOT...LOC 0042Z 277DEG 14KT 3124 8456
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
21-WDLocal storm report, May 28, 11:26 PM EDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1126 PM EDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM Marine Tstm Wind 4 SSE Saint Joseph Stat 29.74N 85.39W
05/28/2025 M42 MPH Gulf FL Mesonet
&&
LFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:42 PM EDT | Special Weather Statement | TAE | Baker, Miller | 48 min |
| May 29, 12:11 AM EDT | Areal Flood Advisory | TAE | Mitchell | 39 min |
| May 29, 12:53 AM EDT | Areal Flood Advisory | TAE | Ben Hill, Irwin | 112 min |
| May 29, 1:01 AM EDT | Areal Flood Advisory | TAE | Lee | 119 min |
| May 29, 8:39 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 29 min |
| May 29, 9:26 AM EDT | Special Weather Statement | TAE | Decatur, Grady | 49 min |
| May 29, 9:43 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Grady, Miller, Mitchell, Seminole | 24 min |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.